# SDR 02FDEA00527

- Difficulty date: July 27, 2002
- Submitted: July 29, 2002
- Operation: Air carrier
- Aircraft: N582FE
- Make and model: Doug MD-11
- Aircraft serial: 48420
- Aircraft time: 39,542 hours, 8,406 cycles
- System (JASC): 2230 · Auto Throttle System
- Part: Module
- Condition: Malfunctioned
- Location: Autothrottle Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE AT FL330, SMOKE BEGAN POURING FROM THROTTLE QUADRANT.  DISCONNECTED AUTOTHROTTLES, AUTOPILOT & SMOKE QUICKLY DISSIPATED.  EMERGENCY DECLARED AND REQUESTED PRIORITY HANDLING TO STANSTED UK.  PER CREW DEBRIEF SMOKE DISAPPEARED SIMULTANEOUSLY WITH MANUAL DISCONNECTION OF AUTOTHROTTLES.  PERFORMED FCC-1 THRUST CONTROL MODULE RTS TEST PER  MM 22-00-00-5.  TEST FAILED FOR A/T SERVO WITH NO THROTTLE MOVEMENT DURING TEST.  PERFORMED FCC-2 THRUST CONTROL MODULE RTS TEST PER MM 22-00-00-5 & ALL TESTS PASSED.  SUSPECT NR 1 A/T SERVO FAILURE WITHIN THE TCM  WAS CAUSE OF SMOKE.  REQUIRES REPLACEMENT OF THE THRUST CONTROL MODULE.
